MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Protective Measures Problem (3015); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id: 2af284 (12372); product type: 0624-arctic front catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the temperatures were lower than expected and a full ablation was unable to be completed.The consumables were reconnected, the tank, coaxial umbilical cable, and electrical umbilical cable were replaced, and the auto connection box was bypassed without resolution.The case was aborted while the patient was under general anesthesia.The data files were later reviewed and a system notice was received indicating that the system detected a software error and stopped the injection.During a later servicing of the console, the temperature and power supply voltage were calibrated.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.Two patient data files were received and recorded on the reported date of the event.The first patient data file showed ten applications were performed using the console with serial number (b)(6) and catheter number one identified as (b)(6) with lot number 12372.The console's output data (pressure, preset pressure and flow) showed unexpected pressure and flow profiles during ablation at applications one, six, and nine with catheter (b)(6) with lot number 12372.The patient data file also showed three applications were performed using the console with serial number (b)(6) and catheter number two identified as (b)(6)with lot number 12362.The second patient data file showed 16 applications were performed using console with serial number (b)(6) and the catheter identified as (b)(6) with lot number 11332.The second patient file also showed system notice 50008 (the system detected a software error and stopped the injection) during the sixth application with catheter identified as (b)(6) with lot number 11332.The console output data (pressure, preset pressure and flow) showed unexpected pressure and flow profiles during ablation at applications one, three, four, eight, ten, eleven, thirteen, and fourteen with catheter identified as (b)(6) with lot number 11332.The fluctuations of pressure and flow had a plausible impact on the ablation temperature.In conclusion, the 50008 was confirmed through data analysis and the temperature issues were plausible.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
Manufacturer (Section G)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA   H9R 5Z8
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19169299
Report Number3002648230-2024-00166
Device Sequence Number7938653
Product Code LPB
UDI-Device Identifier00643169352476
UDI-Public00643169352476
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale